zbMATH — the first resource for mathematics

An approximate Newton method for non-smooth equations with finite max functions. (English) Zbl 1141.65031
Summary: A new version of finite difference approximation of the generalized Jacobian for a finite max function is constructed. Numerical results are reported for the generalized Newton methods using this approximation.

65H10 Numerical computation of solutions to systems of equations
90C53 Methods of quasi-Newton type
90C33 Complementarity and equilibrium problems and variational inequalities (finite dimensions) (aspects of mathematical programming)
49J52 Nonsmooth analysis
Full Text: DOI
[1] X. Chen, Superlinear convergence of smoothing quasi-Newton methods for non-smooth equations, J. Comput. Appl. Math. 80 (1997) 105–126. · Zbl 0881.65042
[2] X. Chen, L. Qi and D. Sun, Global and superlinear convergence of the smoothing Newton method and its application to general box constrained variational inequalities, Math. Comput. 67 (1998) 519–540. · Zbl 0894.90143
[3] F.H. Clarke, Generalized gradients and applications, Trans. Am. Math. Soc. 205 (1975) 247–262. · Zbl 0307.26012
[4] F.H. Clarke, Optimization and Non-smooth Analysis (John Wiley and Sons, New York, 1983). · Zbl 0582.49001
[5] Y. Gao, Newton methods for solving two classes of non-smooth equations, Appl. Math. 46 (2001) 215–229. · Zbl 1068.65063
[6] S.P. Han, J.-S. Pang, N. Rangaraj, Globally convergent Newton methods for non-smooth equations, Math. Oper. Res. 1 (1992) 586–607. · Zbl 0777.90057
[7] P.T. Harker and J.-S. Pang, Finite-dimensional variational inequality and nonlinear complementarity problem: A survey of theory, algorithms and applications, Math. Program. 48 (1990) 161–220. · Zbl 0734.90098
[8] P.T. Harker and B. Xiao, Newton’s method for the nonlinear complementarity problem: a B-differentiable equation approach, Math. Program. 48 (1990) 339–357. · Zbl 0724.90071
[9] J.-B. Hiriart-Urruty, Refinements of necessary optimality conditions in nondifferentiable programming I, Appl. Math. Optim. 5 (1979) 63–82. · Zbl 0395.90075
[10] C.M. Ip and J. Kyparysis, Local convergence of quasi-Newton methods for B-differentiable equations, Math. Program. 58 (1992) 71–89. · Zbl 0761.90088
[11] H. Jiang and L. Qi, A new non-smooth equations approach to nonlinear complementarity problems, SIAM J. Control Optim. 35 (1997) 178–193. · Zbl 0872.90097
[12] M. Kojima and S. Shindo, Extensions of Newton and quasi-Newton methods to systems of PC1-Equations, J. Oper. Res. Soc. Jpn. 29 (1986) 352–374. · Zbl 0611.65032
[13] B. Kummer, Newton’s method based on generalized derivatives for non-smooth functions: convergence analysis, in: Advances in Optimization, eds. W. Oettli et al. (Springer, 1992) pp. 171–194. · Zbl 0768.49012
[14] M.M. Mäkelä and P. Neittaanmäki, Non-smooth Optimization: Analysis and Algorithms with Applications to Optimal Control (World Scientific, Singapore, 1992).
[15] R. Mifflin, Semismooth and semiconvex functions in constrained optimization, SIAM J. Control Optim. 15 (1977) 959–972. · Zbl 0376.90081
[16] J.M. Ortega and W.C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables (Academic, New York, 1970). · Zbl 0241.65046
[17] J.-S. Pang and L. Qi, Non-smooth equations: Motivation and algorithms, SIAM J. Optim. 3 (1993) 443–465. · Zbl 0784.90082
[18] J.-S. Pang and D. Ralph, Piecewise smoothness, local invertibility, and parametric analysis of normal maps, Math. Oper. Res. 21 (1996) 401–426. · Zbl 0857.90122
[19] L. Qi and D. Sun, Non-smooth and smoothing methods for nonlinear complementary problems and variational inequalities, in: Encyclopedia of Optimization Vol. 4, eds. C.A. Floudas and P.M. Pardalos (Kluwer, 2001) pp. 100–104.
[20] L. Qi and J. Sun, A non-smooth version of Newton’s method, Math. Program. 58 (1993) 353–367. · Zbl 0780.90090
[21] M. Śmietański, A Note on Approximate Newton Methods for Non-smooth Equations, preprint, Faculty of Mathematics, University of Łódź, Poland (2000).
[22] H. Xu and W. Chang, Approximate Newton methods for non-smooth equations, J. Optim. Theory Appl. 93 (1997) 373–394. · Zbl 0899.90150
[23] H. Xu and B.M. Glover, New version of Newton’s method for non-smooth equations, J. Optim. Theory Appl. 93 (1997) 395–415. · Zbl 0899.90151
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.